Alert archive / Kansas / High Wind Warnings in 2025

High Wind Warning 1, NWS Topeka, KS

March 3, 202523 counties in Kansas

NWS Topeka, KS issued this high wind warning at Mar 3, 2025, 2:01 PM CST for 23 counties in Kansas. It took effect at Mar 4, 2025, 12:00 PM CST. It was in force for 21 hr. 47 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 3, 2025, 2:01 PM CST (20:01 UTC)
In effect from
Mar 4, 2025, 12:00 PM CST
Expired
Mar 5, 2025, 9:11 AM CST
In force
21 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 3:38 PM CSTNON-TSTM WND GST 582 Wsw Belleville, KS
Mar 4, 4:39 PM CSTNON-TSTM WND GST 582 Sse Concordia, KSKCNK.
Mar 4, 5:53 PM CSTNON-TSTM WND GST 593 Nnw Powhattan, KS
Mar 4, 6:41 PM CSTNON-TSTM WND GST 602 Wsw Belleville, KS
Mar 4, 6:45 PM CSTNON-TSTM WND GST 64Concordia, KS
Mar 4, 6:48 PM CSTNON-TSTM WND GST 612 Sse Concordia, KS
Mar 4, 6:51 PM CSTNON-TSTM WND GST 611 Nne Frankfort, KS
Mar 4, 7:00 PM CSTNON-TSTM WND GST 582 E Clay Center, KS
Mar 4, 7:12 PM CSTNON-TSTM WND GST 582 Nne Manhattan, KS
Mar 4, 8:33 PM CSTNON-TSTM WND GST 622 S Bennington, KS
Mar 4, 8:36 PM CSTNON-TSTM WND GST 704 Ssw Sabetha, KSMeasured with an anemometer.
Mar 4, 8:50 PM CSTNON-TSTM WND GST 65Concordia, KS
Mar 4, 8:58 PM CSTNON-TSTM WND GST 581 Nw Riley, KSlocal weather station.
Mar 4, 9:13 PM CSTNON-TSTM WND GST 656 Ssw Centralia, KSLocal weather station.
Mar 4, 9:18 PM CSTBLIZZARD4 Ese Saint Marys, KSEM reports white-out conditions between St. Marys and Rossville.
Mar 4, 9:36 PM CSTNON-TSTM WND DMGNortonville, KSPower lines down.
Mar 4, 10:01 PM CSTNON-TSTM WND GST 652 Wsw Belleville, KSKSU Mesonet.
Mar 4, 10:04 PM CSTNON-TSTM WND GST 592 Nne Linn, KSPersonal Weather Station.
Mar 4, 10:06 PM CSTNON-TSTM WND GST 582 Se Pauline, KS
Mar 4, 10:29 PM CSTSNOW 1.6Seneca, KS1.6 snow measured by EM.
Mar 4, 10:50 PM CSTNON-TSTM WND GST 563 Ene Topeka, KSKTOP Moderate snow with visibilities of a 1/2 mile.
Mar 4, 11:02 PM CSTNON-TSTM WND GST 59Linn, KSPersonal Weather Station.
Mar 4, 11:15 PM CSTNON-TSTM WND GST 62Clyde, KSPersonal Weather Station.
Mar 4, 11:15 PM CSTNON-TSTM WND GST 64Concordia, KSKDOT.
Mar 4, 11:25 PM CSTNON-TSTM WND GST 581 Nw Enterprise, KSPersonal Weather Station.
Mar 4, 11:30 PM CSTSNOW 1.52 Sse Ozawkie, KSRelayed by EM.
Mar 4, 11:31 PM CSTSNOW 0.51 Se Pauline, KSWet Snow at Forbes Field.
Mar 4, 11:34 PM CSTNON-TSTM WND GST 613 Ene Topeka, KSKTOP.
Mar 4, 11:50 PM CSTSNOW 1.23 Ene Topeka, KS
Mar 5, 12:00 AM CSTNON-TSTM WND GST 597 S Enterprise, KSPersonal Weather Station.
Mar 5, 12:01 AM CSTNON-TSTM WND GST 581 Nw Riley, KSPersonal Weather Station.
Mar 5, 1:00 AM CSTSNOW 1.37 Wsw Topeka, KS
Mar 5, 2:00 AM CSTNON-TSTM WND DMGConcordia, KSLarge tree (2 feet in diameter) blown over by winds overnight. Time estimated based on timing of strongest winds.
Mar 5, 2:07 AM CSTNON-TSTM WND GST 615 Nne Lawrence, KSKLWC.
Mar 5, 4:00 AM CSTSNOW 3Nortonville, KSCO-OP Observer station NTVK1 Nortonville.
Mar 5, 5:47 AM CSTNON-TSTM WND GST 66Reserve, KSPersonal Weather Station.
Mar 5, 6:00 AM CSTSNOW 2.51 Ne Marysville, KSCocorahs station KS-MS-25 Marysville 0.5 ENE.
Mar 5, 7:00 AM CSTSNOW 21 Nnw Seneca, KSCocorahs station KS-NM-1 Seneca 0.5 N.
Mar 5, 7:00 AM CSTSNOW 22 Nw Onaga, KSCocorahs station KS-PT-1 Onaga 2.1 NW.
Mar 5, 7:00 AM CSTSNOW 23 Wsw Onaga, KSCocorahs station KS-PT-6 Onaga 3.1 WSW.
Mar 5, 7:00 AM CSTSNOW 3Summerfield, KSCocorahs station KS-MS-15 Summerfield 0.3 NW.
Mar 5, 7:58 AM CSTNON-TSTM WND GST 585 Ne Everest, KSPersonal Weather Station.
Mar 5, 8:00 AM CSTRAIN 1.754 Wsw Woodlawn, KS
Mar 5, 8:00 AM CSTSNOW 22 S Morrill, KSCocorahs station KS-BR-22 Morrill 1.8 S.
Mar 5, 8:00 AM CSTSNOW 24 Wsw Woodlawn, KS
Mar 5, 8:00 AM CSTSNOW 2Lecompton, KSCO-OP Observer station LCTK1 Lecompton.
Mar 5, 8:00 AM CSTSNOW 2.53 Nw Lawrence, KSCocorahs station KS-DG-3 Lawrence 2.9 NW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

898 
WWUS73 KTOP 032001
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
201 PM CST Mon Mar 3 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-041200-
/O.UPG.KTOP.HW.A.0001.250304T1800Z-250305T1800Z/
/O.NEW.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Minneapolis, Clay Center, Eskridge,
McFarland, Clifton, Lawrence, Carbondale, Holton, Garnett,
Paxico, Manhattan, Perry, Grantville, Meriden, Sabetha, Lebo,
Marysville, Hanover, Washington, Valley Falls, Hiawatha, Lyndon,
Alta Vista, McLouth, Blue Rapids, Linn, Emporia, Oskaloosa,
Frankfort, Bennington, Herington, Burlington, Junction City, St.
Marys, Greenleaf, Wamego, Nortonville, Harveyville, Concordia,
Topeka, Burlingame, Overbrook, Maple Hill, Council Grove, Alma,
Horton, Belleville, Ottawa, Seneca, Osage City, and Abilene
201 PM CST Mon Mar 3 2025

...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO NOON CST 
WEDNESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From noon Tuesday to noon CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

BD
6 follow-up statements
551 
WWUS73 KTOP 040807
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
207 AM CST Tue Mar 4 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-042200-
/O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Linn, Grantville, Paxico, McLouth,
Hanover, Alma, Osage City, Washington, Frankfort, Eskridge,
Greenleaf, Carbondale, Nortonville, Sabetha, Junction City,
Belleville, Blue Rapids, Meriden, Harveyville, St. Marys, Horton,
McFarland, Hiawatha, Topeka, Burlington, Perry, Manhattan,
Clifton, Wamego, Oskaloosa, Bennington, Abilene, Seneca,
Minneapolis, Ottawa, Maple Hill, Burlingame, Herington, Council
Grove, Clay Center, Concordia, Marysville, Alta Vista, Lawrence,
Lyndon, Overbrook, Garnett, Lebo, Emporia, Holton, and Valley
Falls
207 AM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST 
WEDNESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From noon today to noon CST Wednesday.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$
940 
WWUS73 KTOP 041001
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
401 AM CST Tue Mar 4 2025

KSZ026-039-040-055-042215-
/O.NEW.KTOP.HW.W.0002.250304T1001Z-250304T1200Z/
/O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/
Jefferson-Shawnee-Douglas-Osage-
Including the cities of Nortonville, Grantville, McLouth,
Meriden, Osage City, Overbrook, Burlingame, Topeka, Lawrence,
Perry, Valley Falls, Oskaloosa, Lyndon, and Carbondale
401 AM CST Tue Mar 4 2025

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST 
WEDNESDAY...

* WHAT...For the first High Wind Warning, isolated wind gusts of 60 
  to 70 mph along a decaying line of showers will be possible. Most 
  areas may only see wind gusts of 40 to 50 mph.  For the second 
  High Wind Warning, northwest winds 30 to 40 mph with gusts up to 
  65 mph expected.

* WHERE...Douglas, Osage, Shawnee, and Jefferson Counties.

* WHEN...For the first High Wind Warning, until 6 AM CST early this 
  morning. For the second High Wind Warning, from noon today to noon 
  CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ008>012-020>024-034>038-054-056-058-059-042215-
/O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon-
Franklin-Coffey-Anderson-
Including the cities of Linn, Paxico, Hanover, Alma, Washington,
Frankfort, Eskridge, Greenleaf, Sabetha, Junction City,
Belleville, Blue Rapids, Harveyville, St. Marys, Horton,
McFarland, Hiawatha, Burlington, Manhattan, Clifton, Wamego,
Bennington, Abilene, Seneca, Minneapolis, Ottawa, Maple Hill,
Herington, Council Grove, Clay Center, Concordia, Marysville,
Alta Vista, Garnett, Lebo, Emporia, and Holton
401 AM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST 
WEDNESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From noon today to noon CST Wednesday.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$
281 
WWUS73 KTOP 041140
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
540 AM CST Tue Mar 4 2025

KSZ026-039-040-055-042200-
/O.EXP.KTOP.HW.W.0002.000000T0000Z-250304T1200Z/
/O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/
Jefferson-Shawnee-Douglas-Osage-
Including the cities of Nortonville, Grantville, McLouth,
Meriden, Osage City, Overbrook, Burlingame, Topeka, Lawrence,
Perry, Valley Falls, Oskaloosa, Lyndon, and Carbondale
540 AM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST 
WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Douglas, Osage, Shawnee, and Jefferson Counties.

* WHEN...From noon today to noon CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ008>012-020>024-034>038-054-056-058-059-042200-
/O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon-
Franklin-Coffey-Anderson-
Including the cities of Linn, Paxico, Hanover, Alma, Washington,
Frankfort, Eskridge, Greenleaf, Sabetha, Junction City,
Belleville, Blue Rapids, Harveyville, St. Marys, Horton,
McFarland, Hiawatha, Burlington, Manhattan, Clifton, Wamego,
Bennington, Abilene, Seneca, Minneapolis, Ottawa, Maple Hill,
Herington, Council Grove, Clay Center, Concordia, Marysville,
Alta Vista, Garnett, Lebo, Emporia, and Holton
540 AM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST 
WEDNESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From noon today to noon CST Wednesday.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$
742 
WWUS73 KTOP 042025
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
225 PM CST Tue Mar 4 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-051000-
/O.CON.KTOP.HW.W.0001.000000T0000Z-250305T1800Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Frankfort, Eskridge, Belleville,
Marysville, McLouth, Sabetha, Emporia, Ottawa, Nortonville, Blue
Rapids, Manhattan, Paxico, Oskaloosa, Carbondale, Holton, Valley
Falls, Maple Hill, Junction City, Horton, McFarland, Hanover,
Greenleaf, Linn, Seneca, Overbrook, Lawrence, Burlingame,
Burlington, Harveyville, Clay Center, Lebo, Concordia,
Washington, Hiawatha, Garnett, Osage City, Alma, St. Marys,
Abilene, Council Grove, Clifton, Perry, Lyndon, Grantville, Alta
Vista, Minneapolis, Wamego, Herington, Topeka, Meriden, and
Bennington
225 PM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

53
633 
WWUS73 KTOP 050951
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
351 AM CST Wed Mar 5 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-051800-
/O.CON.KTOP.HW.W.0001.000000T0000Z-250305T1800Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Harveyville, Clay Center, Concordia,
Herington, Lebo, Belleville, Hanover, Osage City, Eskridge,
Hiawatha, Maple Hill, Valley Falls, Abilene, Nortonville, Paxico,
Topeka, Burlingame, Ottawa, Overbrook, Perry, Garnett,
Grantville, Alma, Horton, McLouth, St. Marys, Lawrence, Linn,
Seneca, Frankfort, Emporia, Blue Rapids, Washington, Manhattan,
Oskaloosa, Bennington, Clifton, Marysville, Carbondale,
Minneapolis, Wamego, Meriden, Holton, Lyndon, Burlington,
Greenleaf, McFarland, Alta Vista, Council Grove, Sabetha, and
Junction City
351 AM CST Wed Mar 5 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds 30 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...Until noon CST today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Sporadic power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

Reese
794 
WWUS73 KTOP 051511
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
911 AM CST Wed Mar 5 2025

KSZ010>012-023-024-026-038>040-054>056-058-059-052000-
/O.CAN.KTOP.HW.W.0001.000000T0000Z-250305T1800Z/
/O.NEW.KTOP.WI.Y.0002.250305T1511Z-250305T2000Z/
Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee-
Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Eskridge, Burlingame, Alta Vista,
Emporia, Meriden, Grantville, Overbrook, McLouth, Carbondale,
Holton, Frankfort, Blue Rapids, Lyndon, Marysville, McFarland,
Osage City, Lawrence, Garnett, Maple Hill, St. Marys, Perry,
Ottawa, Horton, Lebo, Wamego, Harveyville, Nortonville, Seneca,
Oskaloosa, Paxico, Hiawatha, Burlington, Sabetha, Topeka, Valley
Falls, and Alma
911 AM CST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central and northeast Kansas.

* WHEN...Until 2 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

KSZ008-009-020>022-034>037-051615-
/O.CAN.KTOP.HW.W.0001.000000T0000Z-250305T1800Z/
Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
Morris-
Including the cities of Junction City, Manhattan, Herington,
Minneapolis, Hanover, Bennington, Washington, Abilene, Council
Grove, Clifton, Clay Center, Concordia, Linn, Belleville, and
Greenleaf
911 AM CST Wed Mar 5 2025

...HIGH WIND WARNING IS CANCELLED...

The winds have weakened and are no longer expected to be strong.

$$

53

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this high wind warning went out at Mar 3, 11:30 AM CST, 2 hours 31 minutes earlier. Its key messages:

  • Intense storm system to bring thunderstorms, very strong winds and snow to the area Tuesday and Tuesday night.
  • Thunderstorms are expected during the pre-dawn hours Tuesday and may be capable of damaging hail and winds.
  • Winds strengthen Tuesday evening with gusts up to 60 mph possible. A high wind watch remains in effect for Tuesday afternoon through Wednesday morning.
  • Rain changing over to snow Tuesday evening could bring a few hours of blizzard conditions. Snow amounts are not going to be the problem, but the 60 mph winds as snow falls could create white out conditions. A winter storm watch is in effect for north central and northeast Kansas Tuesday night.
Area forecast discussion, Mar 3, 11:30 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1130 AM CST Mon Mar 3 2025

.KEY MESSAGES...

- Intense storm system to bring thunderstorms, very strong winds
  and snow to the area Tuesday and Tuesday night.

- Thunderstorms are expected during the pre-dawn hours Tuesday
  and may be capable of damaging hail and winds.

- Winds strengthen Tuesday evening with gusts up to 60 mph
  possible. A high wind watch remains in effect for Tuesday
  afternoon through Wednesday morning.

- Rain changing over to snow Tuesday evening could bring a few
  hours of blizzard conditions. Snow amounts are not going to be
  the problem, but the 60 mph winds as snow falls could create
  white out conditions. A winter storm watch is in effect for
  north central and northeast Kansas Tuesday night.

&&

.DISCUSSION...
Issued at 313 AM CST Mon Mar 3 2025

08Z water vapor imagery showed a closed upper low over NV with
shortwave ridging over the central plains. At the surface, and
area of low pressure extended from the central high plains into
the northern plains. This has allowed a southerly wind in the
low levels, but moisture has been slow to advect north.

The upper low out west is still on track to move into the plains on
Tuesday with an intense surface low that is progged to slowly deepen
as it moves east of the forecast area. Strong moisture advection
ahead of the storm system is expected to bring enough instability
for thunderstorms to develop early Tuesday morning.  Forecast
soundings from the NAM and HRRR suggest there could be from 500 to
1500 J/kg of elevated CAPE as storms initially move northeast into
the southern counties. With bulk shear on the order of 60KT, this
would be plenty for supercellular structures before the storms
congeal into a line. At this time, hail and damaging winds appear to
be the main hazards, but if storms are able to tap into the greater
environmental helicity with surface parcels there could be some
tornado risk through the pre-dawn hours of Tuesday. Additional
thunderstorms will be possible Tuesday afternoon as the cold core
low passes across the forecast area. Instability is less impressive
of only a few hundred J/kg of CAPE and wind profiles are weaker, but
there could be a marginal hail or wind risk given the overall
dynamics of the system.

The biggest impact from the storm system is going to be the winds.
There remains good confidence in very strong winds developing on the
back side of the system as the deepening surface low moves east.
Ensembles and the NBM show chances for at least wind advisory level
winds greater than 80 percent with chances for gusts around 60 mph
around 40 percent. This is supported by the operational models with
a very strong pressure gradient and strong pressure rises on the
back side of the surface low. Additionally forecast soundings from
the NAM/GFS have 50KT plus winds within the boundary layer that
could easily mix down. So have continued the high wind watch without
any changes. The complicating factor with this system is the
expected change over to snow through the evening. If it wasn't for
the winds, we would be looking at a dusting up to around an inch of
snow. But with the winds, there could be a 1 to 3 hour window with
falling snow and blizzard conditions. The snow amounts are not going
to be high with this system because the change over occurs at the
tail end of the storm. But white out conditions would make travel
treacherous if not impossible while the snow is falling. After
collaborating with neighboring offices, went ahead and issued a
winter storm watch for blizzard conditions. The watch covers the
counties where the ensembles have the higher chances for at least
one inch of snow. All of the lift and moisture with the storm is
progged to pass to the east by 12Z Wednesday. But the winds are
expected to remain strong through at least the morning hours.

Another wave is progged to move over the central plains Thursday
night and Friday with a chance for rain and snow. The operational
models maintain an open and progressive wave with a less intense
surface low passing through the area. And temps look to remain mild
so impacts from snow do not appear very likely.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1123 AM CST Mon Mar 3 2025

MVFR stratus likely throughout the period with main concerns
being the gusty winds and likelihood for TSRA, developing as a
line before moving across sites in the 06-08Z time frame. Cigs
may fall to IFR within the showers before lifting back to MVFR,
perhaps clearing to VFR at KMHK as drier air works its way
northward before the surface low arrives at the end of the
period. Very strong winds veering to the northwest and isolated
TSRA are expected in the Tuesday afternoon-evening periods.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Tuesday afternoon through Wednesday
morning for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-
KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-
KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.
Winter Storm Watch from Tuesday evening through late Tuesday
night for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-
KSZ022-KSZ023-KSZ024.

&&

DISCUSSION...Wolters
AVIATION...Prieto
Hazardous weather outlook, Mar 3, 3:21 AM CST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
321 AM CST Mon Mar 3 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-040930-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
321 AM CST Mon Mar 3 2025

This Hazardous Weather Outlook is for portions of east central,
north central, and northeast Kansas.

.DAY ONE...Today and Tonight

Thunderstorms are likely to develop after midnight tonight and
move into parts of east central KS before dawn Tuesday. Some of
these thunderstorms may be capable of damaging hail and wind.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional thunderstorms may develop Tuesday afternoon over parts
of northeast and east central Kansas. There is a marginal risk for
severe weather with these storms.

Very strong winds from the northwest are expected to develop late
in the afternoon Tuesday and persist into Wednesday morning. Wind
gusts between 50 and 60 mph are possible and a high wind watch
remains in effect for the entire area.

Rain is forecast to change over to snow Tuesday evening. These
winds with falling snow could create blizzard conditions. The
snow amounts are not going to be the problem but white out
conditions could make travel nearly impossible while the snow is
falling. A winter storm watch is posted for parts of north
central and northeast Kansas Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed today.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

Wolters

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:45 AM CSTWinter Storm WatchTOPBrown, Clay, Cloud, Jackson, Marshall, Nemaha and 4 more24 hr

Nearby

High Wind Warnings in Kansas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.